"On Foxʼs M-Dimensional Category and Theorems of Bochner Type" by John Oprea and Jeff Strom
 

Document Type

Article

Publication Date

3-15-2012

Publication Title

Topology and Its Applications

Abstract

We show that cat M (X)=Cat (jm),where cat m(X) is Fox’s m-dimensional category, jm:X→X [m] is the mth Postnikov section of X and cat (X) is the Lusternik–Schnirelmann category of X. This characterization is used to give new “Bochner-type” bounds on the rank of the Gottlieb group and the first Betti number for manifolds of non-negative Ricci curvature. Finally, we apply these methods to obtain Bochner-type theorems for manifolds of almost non-negative sectional curvature.

DOI

10.1016/j.topol.2012.01.007

Version

Postprint

Volume

159

Issue

5

Plum Print visual indicator of research metrics
PlumX Metrics
  • Citations
    • Citation Indexes: 4
  • Usage
    • Downloads: 128
    • Abstract Views: 1
see details

Included in

Mathematics Commons

Share

COinS